Alert archive / Oklahoma / Flash Flood Watches in 2008

Flash Flood Watch 9, NWS Tulsa, OK

May 26, 200818 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at May 26, 2008, 2:35 PM CDT for 18 counties in Oklahoma; 4 counties in Arkansas. It took effect at May 26, 2008, 7:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 26, 2008, 2:35 PM CDT (19:35 UTC)
In effect from
May 26, 2008, 7:00 PM CDT
Expired
May 27, 2008, 8:36 PM CDT
In force
26 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 22 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-251 m²/s²
0-3 km storm-relative helicity
-181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 261935
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT MON MAY 26 2008

OKZ054>063-270600-
/O.NEW.KTSA.FF.A.0009.080527T0000Z-080527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY
235 PM CDT MON MAY 26 2008

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN NORTHEAST 
  OKLAHOMA...CRAIG...DELAWARE...MAYES...NOWATA...OSAGE...
  OTTAWA...PAWNEE...ROGERS...TULSA AND WASHINGTON.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS WHICH DEVELOP OVER WESTERN OKLAHOMA AND SOUTHERN
  KANSAS THIS AFTERNOON ARE EXPECTED TO MERGE INTO A LARGE COMPLEX
  OF STORMS OVERNIGHT. THIS THUNDERSTORM COMPLEX WILL TRACK
  EASTWARD AND LIKELY IMPACT NORTHEAST OKLAHOMA OVERNIGHT. LOCALLY
  HEAVY RAINFALL IS EXPECTED...AND GIVEN THE RECENT HEAVY
  RAINS...THERE WILL BE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
4 follow-up statements
000 
WGUS64 KTSA 270918
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
418 AM CDT TUE MAY 27 2008

ARZ001-002-010-011-019-020-029-OKZ064>072-074-076-271730-
/O.EXB.KTSA.FF.A.0009.000000T0000Z-080528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
SEQUOYAH-HASKELL-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...STIGLER...POTEAU
418 AM CDT TUE MAY 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES...IN 
  ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...
  SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...
  CREEK...HASKELL...LE FLORE...MCINTOSH...MUSKOGEE...OKFUSKEE...
  OKMULGEE...SEQUOYAH AND WAGONER.

* THROUGH LATE TONIGHT

* A LARGE THUNDERSTORM COMPLEX HAS DEVELOPED THIS MORNING
  ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THIS COMPLEX
  WILL MOVE EAST ACROSS THE AREA THIS MORNING WITH THE POTENTIAL FOR
  HEAVY RAINFALL AND FLASH FLOODING.  ADDITIONAL THUNDERSTORMS
  ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EVENING AND MOVE
  ACROSS THE REGION DURING THE OVERNIGHT HOURS.   WIDESPREAD 2 TO 
  4 INCHES OR RAIN HAS FALLEN ACROSS NORTHEAST OKLAHOMA OVER THE PAST
  24 HOURS.  AN ADDITIONAL 2 TO 4 INCHES IS LIKELY ACROSS MUCH OF THE
  WATCH AREA THROUGH TONIGHT.  THIS WILL LIKELY LEAD TO FLASH FLOODING.
  
A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$

OKZ054>063-271730-
/O.EXT.KTSA.FF.A.0009.000000T0000Z-080528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY
418 AM CDT TUE MAY 27 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES...IN NORTHEAST OKLAHOMA...CRAIG...
  DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...
  TULSA AND WASHINGTON.

* THROUGH LATE TONIGHT

* A LARGE THUNDERSTORM COMPLEX HAS DEVELOPED THIS MORNING
  ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THIS COMPLEX
  WILL MOVE EAST ACROSS THE AREA THIS MORNING WITH THE POTENTIAL FOR
  HEAVY RAINFALL AND FLASH FLOODING.  ADDITIONAL THUNDERSTORMS
  ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EVENING AND MOVE
  ACROSS THE REGION DURING THE OVERNIGHT HOURS.   WIDESPREAD 2 TO 
  4 INCHES OR RAIN HAS FALLEN ACROSS NORTHEAST OKLAHOMA OVER THE PAST
  24 HOURS.  AN ADDITIONAL 2 TO 4 INCHES IS LIKELY ACROSS MUCH OF THE
  WATCH AREA THROUGH TONIGHT.  THIS WILL LIKELY LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 271525
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT TUE MAY 27 2008

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-272100-
/O.CON.KTSA.FF.A.0009.000000T0000Z-080528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-HASKELL-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...STIGLER...
POTEAU
1025 AM CDT TUE MAY 27 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK...DELAWARE...
  HASKELL...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...
  OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...ROGERS...
  SEQUOYAH...TULSA...WAGONER AND WASHINGTON.

* THROUGH LATE TONIGHT

* THE THUNDERSTORM COMPLEX THAT MOVED ACROSS THE REGION OVERNIGHT
  HAS SHIFTED INTO SOUTHEAST OKLAHOMA AND NORTHERN TEXAS. WIDESPREAD
  RAINFALL AMOUNTS OF 1 TO 2 INCHES OCCURRED WITH THIS SYSTEM
  ALONG WITH LOCALLY HIGHER AMOUNTS NEAR 4 INCHES.

  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
  AFTERNOON OR EVENING AND MOVE ACROSS THE REGION DURING THE
  OVERNIGHT HOURS. WIDESPREAD 2 TO 5 INCHES OR RAIN HAS FALLEN
  ACROSS NORTHEAST OKLAHOMA OVER THE PAST 48 HOURS. AN ADDITIONAL
  1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE LIKELY ACROSS
  MUCH OF THE WATCH AREA THROUGH TONIGHT. THIS WILL LIKELY LEAD TO
  FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 272039
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT TUE MAY 27 2008

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-280445-
/O.CON.KTSA.FF.A.0009.000000T0000Z-080528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-HASKELL-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...STIGLER...
POTEAU
339 PM CDT TUE MAY 27 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
  MADISON...SEBASTIAN AND WASHINGTON AR. IN OKLAHOMA...ADAIR...
  CHEROKEE...CRAIG...CREEK...DELAWARE...HASKELL...LE FLORE...
  MAYES...MCINTOSH...MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...
  OSAGE...OTTAWA...PAWNEE...ROGERS...SEQUOYAH...TULSA...WAGONER 
  AND WASHINGTON OK.

* UNTIL 1 AM CDT WEDNESDAY

* AT MID AFTERNOON THE THUNDERSTORM COMPLEX THAT BROUGH RAIN
  TO THE AREA LAST NIGHT HAD MOVED SOUTH INTO TEXAS. 1 TO 3
  INCHES OF RAIN HAS FALLEN ACROSS THE AREA DURING THE LAST
  48 HOURS WITH LOCAL 4 OR 5 INCH TOTALS. ADDTIONAL THUNDERSTORMS
  WILL LIKELY EFFECT THE AREA THIS EVENING. LOCAL 2 TO 3 INCH
  AMOUNTS WILL BE POSSIBLE WHICH WOULD RESULT IN FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 280136
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT TUE MAY 27 2008

...FLASH FLOOD WATCH CANCELLED...

.THREAT OF HEAVY RAINFALL DIMINISHING.

ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-280245-
/O.CAN.KTSA.FF.A.0009.000000T0000Z-080528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-HASKELL-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...STIGLER...
POTEAU
836 PM CDT TUE MAY 27 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR  HAS BEEN CANCELLED.  A COLD FRONT WILL BEGIN
PUSHING THROUGH THE REGION LATER TONIGHT BUT THUNDERSTORM ACTIVITY 
ASSOCIATED WITH THIS FRONT APPEARS TO BE NOT AS WIDESPREAD AS 
EARLIER FORECASTED. WHILE THERE STILL COULD BE ISOLATED THUNDERSTORMS 
THAT PRODUCE AMOUNTS TO AROUND ONE HALF INCH...THE AMOUNTS ARE NOT 
EXPECTED TO CAUSE FLASH FLOODING. 

HOWEVER...THE GROUND REMAINS VERY SATURATED AND MANY AREA STREAMS AND
RIVERS ARE NEAR OR ABOVE FLOOD STAGE.  

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 26, 10:32 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 26, 10:32 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT MON MAY 26 2008

.DISCUSSION...
PERSISTENT BOUNDARY WASHINGTON / NOWATA COUNTIES CONTINUES
TO GENERATE CONVECTION OVER NOWATA COUNTY.  88D TOTAL RAIN
IN EXCESS 3 INCHES PROMPTED FLOOD WARNING THERE.

UNCERTAINTIES ON THE LIKELY CONVECTIVE SCENARIO FOR AFTERNOON
AND TONIGHT. EXPECT AN ATMOSPHERIC DOWN TIME FOR RECHARGING
LASTING AT LEAST INTO MID AFTERNOON. HOWEVER TAIL END OUTFLOW
FROM EARLIER CONVECTION NOW REACHING ENHANCED SURFACE MOISTURE
NEAR THE RED RIVER IN EXTREME SOUTHEAST.  WILL STAY THE COURSE
OF MARGINAL POPS FOR THE AFTERNOON AT THIS TIME...WITH A QUICK
UPDATE TRIGGER SHOULD THE ATMOSPHERE BUBBLE OVER EARLY.
GW

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT MON MAY 26 2008/

DISCUSSION...

ONCE AGAIN...A LINE OF THUNDERSTORMS HAS MOVE INTO NORTHEAST OKLAHOMA
EARLY THIS MORNING. ANTICIPATE A DECREASE IN ACTIVITY AS THE LINE MOVES
INTO ARKANSAS DUE TO LESS FAVORABLE CONDITIONS. WILL LEAVE LOW CHANCE
POPS IN FOR THIS MORNING...THOUGH MAY MAKE FINAL ADJUSTMENTS TO THE
FIRST PERIOD AFTER A LAST LOOK AT RADAR.

LEFT OVER OUTFLOW BOUNDARIES AND MCV FROM THIS CONVECTIVE COMPLEX COULD
BRING ABOUT THUNDERSTORMS AGAIN THIS AFTERNOON...BUT EXPECT THIS TO
OCCUR PRIMARILY NORTH AND EAST OF THE FORECAST AREA. UNSTABLE AND WEAKLY
CAPPED ENVIRONMENT REMAINS OVER THE REGION...WITH SEVERE WEATHER ONCE
AGAIN POSSIBLE WITH ANY STORMS THAT DO DEVELOP DURING THE HEAT OF THE
DAY. DO NOT BELIEVE CONVECTIVE CLOUD DEBRIS WILL LAST FOR VERY
LONG TODAY...SO SHOULD SEE A VERY WARM MEMORIAL DAY ACROSS THE
AREA AND STAYED WITH THE WARMER MAV NUMBERS.

COLD FRONT WILL SLOWLY MOVE FURTHER SOUTH THROUGH KANSAS TODAY. SURFACE
LOW EXPECTED OVER THE OKLAHOMA PANHANDLE WITH A DRY LINE EXTENDING SOUTH
INTO WEST TEXAS. THESE BOUNDARIES WILL BECOME CONVECTIVELY ACTIVE AGAIN
THIS AFTERNOON AND WILL LIKELY DEVELOP INTO ANOTHER EASTWARD MOVING
MCS DURING THE NIGHT AS THE LLJ INCREASES. WHILE ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE WEST AND NORTH OF THE AREA...EXPECT A DECREASE
IN SEVERE POTENTIAL AS THE MCS MOVES INTO THE FA OVERNIGHT. WITH THAT
SAID...COULD STILL SEE A FEW STORMS REACHING THE FA CAPABLE OF PRODUCING
LARGE HAIL AND STRONG WIND GUSTS. LEFT OVER OUTFLOW BOUNDARIES FROM
THE MCS MAY PROVIDE A FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT
AHEAD OF THE COLD FRONT DURING THE DAY TUESDAY.

THE COLD FRONT WILL THEN PUSH SOUTH ACROSS THE FA TUESDAY AND TUESDAY
NIGHT. WHILE MOST OF THE MEDIUM RANGE MODELS HAVE THE FRONT SOUTH OF
THE AREA BY WEDNESDAY...00Z GFS IS A LITTLE SLOWER. WILL THEREFORE LEAVE
IN SOME LOW POPS WEDNESDAY AND WEDNESDAY NIGHT FOR CONVECTION NEAR THE
FRONT AND ANY POST FRONTAL PRECIP. SEVERE WEATHER CHANCES...MAINLY HAIL
AND WIND...WILL CONTINUE ALONG THE COLD FRONT...WITH THE BEST CHANCES
OCCURRING TUESDAY AFTERNOON DURING PEAK HEATING.

MUCH COOLER AIR BEHIND THE FRONT AND CLOUDY SKIES WILL BRING TEMPERATURES
BACK TO NEAR NORMAL FOR LATE MAY ON WED/WED NIGHT. SURFACE HIGH QUICKLY
SHIFTS INTO THE MIDWEST...BRINGING RETURN FLOW INTO THE FA BY THURSDAY.
UPPER HIGH PRESSURE AND INCREASING MID LEVEL TEMPERATURES SHOULD KEEP
THE AREA DRY THROUGH THE END OF THE WEEK. ANOTHER COLD FRONT WILL MOVE
THROUGH THE CENTRAL PLAINS AND MIDWEST DURING THE WEEKEND. NEARLY ZONAL
UPPER FLOW WILL MAKE IT DIFFICULT FOR THE FRONT TO MAKE MUCH SOUTHERLY
PROGRESS THROUGH OKLAHOMA AND ARKANSAS. 00Z GFS BRINGS THE FRONT JUST
INTO THE NORTHERN PORTION OF THE FA...WHILE THE 00Z ECMWF/CANADIAN TAKE
THE FRONT A LITTLE FURTHER SOUTH. WILL GO AHEAD AND LEAVE IN LOW CHANCE
POPS FOR THE WEEKEND DUE TO THE UNCERTAINTY.

UPPER RIDGING BUILDS BACK OVER THE SOUTHERN PLAINS EARLY NEXT WEEK.
12Z ECMWF MUCH STRONGER WITH THE HIGH AND THICKNESS VALUES COMPARED
TO THE GFS...THOUGH NEW 00Z ECMWF LOOKS LESS AMPLIFIED AND A LITTLE
MORE IN LINE WITH THE GFS. HAVE GONE NEAR OR A LITTLE WARMER THAN
MEX GUIDANCE TEMPS THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  71  88  62 /  20  30  50  60
FSM   92  72  88  68 /  30  30  50  60
MLC   92  74  88  66 /  10  30  50  60
BVO   92  68  84  61 /  20  40  50  50
FYV   88  68  83  64 /  40  30  60  60
BYV   89  69  81  63 /  70  40  70  60
MKO   91  70  84  64 /  10  30  50  60
MIO   91  69  82  59 /  80  60  70  50
F10   91  70  87  62 /  10  30  50  60
HHW   88  73  89  73 /  20  30  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, May 26, 1:40 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT MON MAY 26 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
130 PM CDT MON MAY 26 2008

...MORE STORMS...SOME POSSIBLY SEVERE...LATE THIS AFTERNOON AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	MOST LIKELY TIME...LATE AFTERNOON  OR EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON EARLY EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY AND TODAY.
	ONSET...LATE AFTERNOON OR OVERNIGHT.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
A COMPLEX WEATHER SITUATION FEATURES MULTIPLE OUTFLOW BOUNDARIES
FROM PREVIOUS CONVECTION AND A VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS
ARE MOST LIKELY FROM INTERSTATE 44 ON NORTH AND WEST. HOWEVER...GIVEN
THE DEGREE OF INSTABILITY...ALL AREAS WILL SEE AT LEAST A RISK OF
THUNDERSTORM DEVELOPMENT. THUNDERSTORMS OVER SOUTHEAST KANSAS WILL
LIKELY EXPAND BACK TO THE SOUTHWEST LATE THIS AFTERNOON OR EARLY EVENING.
OTHER THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A DRY LINE FROM WESTERN
KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES. EVENING THUNDERSTORMS WILL
EXPAND EAST OVERNIGHT INTO OUR REGION.

AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT...INCLUDING SOUTHERN TULSA COUNTY
...NOWATA COUNTY AND MADISON COUNTY ARKANSAS WILL BE VULNERABLE TO FLASH
FLOODING...SHOULD THUNDERSTORMS DEVELOP AND PERSIST OVER THOSE AREAS.
OTHER AREAS MAY ALSO HAVE TO DEAL WITH HEAVY RAINFALL...THE MOST VULNERABLE
AREAS WILL BE NORTH AND WEST OF INTERSTATE 44 WHERE THE PROBABILITY OF
THUNDERSTORMS IS HIGHEST.

LARGE HAIL AND DAMAGING WIND IS ALSO A POSSIBILITY WITH THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING...THEN AGAIN OVERNIGHT WITH A SECOND WAVE OF THUNDERSTORMS.
THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT...DURING THE LATE AFTERNOON AND
EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY INTO EARLY
WEDNESDAY RESULTING IN GREATER COVERAGE OF THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER
WEAKER COLD FRONT WILL APPROACH THE AREA OVER THE WEEKEND
BRINGING A CHANCE OF THUNDERSTORMS AT THAT TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 26, 8:40 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT MON MAY 26 2008

OKZ056-057-261430-
CRAIG OK-NOWATA OK-
840 AM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG AND CENTRAL NOWATA

AT 840 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF DELAWARE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DELAWARE...LENAPAH...CENTRALIA AND
CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3697 9533 3671 9531 3674 9581 3693 9578
TIME...MOT...LOC 1340Z 266DEG 31KT 3681 9574
Special weather statement, May 26, 9:26 AM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
926 AM CDT MON MAY 26 2008

OKZ056-057-261500-
CRAIG OK-NOWATA OK-
926 AM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN CRAIG AND NOWATA

AT 926 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF LENAPAH TO 6 MILES EAST OF
NOWATA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...CENTRALIA AND
CENTRAILIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...AND PERIODS OF VERY HEAVY RAINFALL.  MINOR FLOODING OF LOW
LYING AREAS IS LIKELY AS THESE STORMS MOVE SLOWLY EASTWARD.

LAT...LON 3698 9534 3663 9526 3665 9571 3699 9574
TIME...MOT...LOC 1426Z 262DEG 19KT 3698 9563 3670 9549
Local storm report, May 26, 12:15 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     HAIL             CHELSEA                 36.54N 95.43W
05/26/2008  E0.75 INCH       ROGERS             OK   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL AT THE CHELSEA POLICE AND FIRE
            DEPARTMENTS

1148 AM     HAIL             3 W CHELSEA             36.54N 95.49W
05/26/2008  E0.75 INCH       ROGERS             OK   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL

&&

DMJ
Special weather statement, May 26, 12:32 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 PM CDT MON MAY 26 2008

OKZ057-261800-
CRAIG OK-
1232 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG

AT 1232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF WHITE OAK...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND WHITE OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...AND PERIODS OF VERY HEAVY RAINFALL.

LAT...LON 3675 9501 3655 9502 3657 9527 3666 9530
TIME...MOT...LOC 1732Z 251DEG 12KT 3661 9519
Special weather statement, May 26, 1:07 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT MON MAY 26 2008

OKZ057-261830-
CRAIG OK-
107 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG

AT 107 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAIG COUNTY...MOVING EAST AT 38 MPH.  THIS STORM HAS SHOWN SIGNS OF
LOW LEVEL ROTATION ON RADAR AND WILL BE CLOSELY MONITORED.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3690 9507 3689 9541 3695 9541 3696 9541
      3699 9541 3700 9526 3700 9510
TIME...MOT...LOC 1807Z 250DEG 33KT 3694 9533

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:47 AM CDTSpecial Weather StatementTSAOsage, Pawnee73 min
May 26, 1:36 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington69 min
May 26, 1:50 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington40 min
May 26, 2:16 AM CDTSpecial Weather StatementTSACreek, Nowata, Tulsa, Washington44 min
May 26, 2:59 AM CDTSpecial Weather StatementTSACraig, Creek, Delaware, Mayes, Ottawa, Rogers and 2 more61 min
May 26, 4:45 AM CDTSpecial Weather StatementTSAWagoner60 min
May 26, 4:51 AM CDTSpecial Weather StatementTSATulsa54 min
May 26, 5:00 AM CDTSpecial Weather StatementTSAPawnee45 min
May 26, 5:06 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
May 26, 5:39 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa53 min
May 26, 5:48 AM CDTSpecial Weather StatementTSARogers42 min
May 26, 6:12 AM CDTSevere Thunderstorm WarningTSATulsa34 min
May 26, 6:24 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner49 min
May 26, 6:52 AM CDTSpecial Weather StatementTSAMuskogee23 min
May 26, 8:40 AM CDTSpecial Weather StatementTSANowata50 min
May 26, 9:26 AM CDTSpecial Weather StatementTSANowata34 min
May 26, 10:12 AM CDTFlash Flood WarningTSANowata5 hr
May 26, 11:31 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers50 min
May 26, 12:32 PM CDTSpecial Weather StatementTSACraig28 min
May 26, 1:07 PM CDTSpecial Weather StatementTSACraig23 min
May 26, 2:08 PM CDTRiver Flood WarningTSANowata3 days
May 26, 4:11 PM CDTSevere Thunderstorm WarningTSAOttawa35 min
May 26, 4:08 PM CDTSpecial Weather StatementTSABenton67 min
May 26, 4:28 PM CDTSevere Thunderstorm WarningTSABenton, Carroll62 min

Nearby

Flash Flood Watches in Oklahoma, 2008Flash Flood Watches in Arkansas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.